MAUDE Adverse Event Report: ARTHREX, INC. CCU, ARTHREX SYNERGY UHD4; LAPAROSCOPE

ARTHREX, INC. CCU, ARTHREX SYNERGY UHD4; LAPAROSCOPE
Model Number CCU, ARTHREX SYNERGY UHD4
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the heat from light source is too much, its burns the light cable.The problem was noticed after the surgery.There was no harm for the patient, operator or third party reported.Also there was no case involvement reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is not confirmed as the device was not received for evaluation, and no pictures of the failure were received.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely reason for the reported failure is user error, specifically not paying attention to the warnings and recommendations in the directions for use.Dfu-0332.Warnings.26.Risk of burns! light emitting diode (led) light engines emit large amounts of light and thermal energy.As a result: always keep the led light engine in the standby mode when not in use.The endoscope light guide connection can get extremely hot as result of high intensity light, giving rise to high temperatures in front of the light emission window which may cause severe burns.Surface temperatures of the insertion portion of the endoscope as well as light guide connectors on the camera control unit (ccu) and the endoscope rise during use.Potential thermal injury to the patient¿s tissue and skin may result from prolonged exposure to the intense illumination in small cavities, or if the endoscope¿s distal end is placed in close proximity with the tissue.This can cause the temperature of the body tissue to rise in excess of 106 °f (41 °c).Burns or thermal damage to surgical equipment may also result.Avoid prolonged exposure to intense illumination.Use the minimum level of illumination necessary to satisfactorily illuminate the target area.Do not place the endoscope¿s distal end or light guide connector on the patient¿s skin, on flammable materials or on heat sensitive materials.Turn the light source off when detaching the endoscope from the light guide cable.27.Radiofrequency arthroscopes and laparoscopes: high frequency [hf] electrical surgical instruments may lead to severe patient injuries and/or damage to the endoscope.Care should be taken to ensure that the working element is kept within field of view to prevent accidental burns.A sufficient distance from the tip of the endoscope to other conductive accessories and instruments should be maintained (10 mm) before activating the hf output to prevent burns and damage to the endoscope.Refer to the hf surgical device instructions for proper and safe use.Spine endoscopes: when using spine endoscopes (ar-s3350-xxxx-xxx) refer to the appropriate device instructions for use for guidance on proper and safe use with hf electrical surgical instruments.

Brand Name
CCU, ARTHREX SYNERGY UHD4
Common Device Name
LAPAROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19123703
Report Number1220246-2024-02076
Device Sequence Number18200193
Product Code GCJ
UDI-Device Identifier00888867197022
UDI-Public00888867197022
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K153218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCU, ARTHREX SYNERGY UHD4
Device Catalogue NumberAR-3200-0021
Device Lot Number1176518
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown